Orbit counting with an isometric direction

G. Everest, V. Stangoe, T. Ward

Research output: Contribution to journalArticle

Abstract

Analogues of the prime number theorem and Merten's theorem are well-known for dynamical systems with hyperbolic behaviour. In this paper a 3-adic extension of the circle doubling map is studied. The map has a 3-adic eigendirection in which it behaves like an isometry, and the loss of hyperbolicity leads to weaker asymptotic results on orbit counting than those obtained for hyperbolic maps.
Original languageEnglish
Pages (from-to)293-302
Number of pages10
JournalContemporary Mathematics
Volume385
Publication statusPublished - 2005

Cite this